Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 220, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 30, 2016, 3:18 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 30, 2016, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893
WUUS54 KSHV 302018
SVRSHV
ARC061-081-133-302115-
/O.NEW.KSHV.SV.W.0220.160730T2018Z-160730T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTH CENTRAL HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 415 PM CDT
* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HORATIO...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HORATIO...LOCKESBURG...WILTON...WINTHROP...BEN LOMOND...
OAK GROVE...CENTRAL...BROWNTOWN...SILVER RIDGE...
PROVO AND BELLVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3380 9395 3374 9396 3374 9397 3373 9396
3373 9397 3370 9397 3373 9433 3394 9441
3408 9406
TIME...MOT...LOC 2017Z 257DEG 11KT 3389 9433
HAIL...1.00IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:13 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 30, 2:13 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 213 PM CDT SAT JUL 30 2016 .AVIATION... For the 30/18Z terminal forecast period expecting mostly VFR flight categories away from the expected showers and thunderstorms that will be developing in the rest of the afternoon and lingering into the early evening. much of the convection will be along and north of interstate 20 but have added mention of VCTS/TEMPO in the forecast for each terminal from around 30/19Z until around 31/00Z. Surface winds will be West to Southwest 5-10 knots and more gusty near storms...lowering to light and variable to light South overnight. /06/ && .PREV DISCUSSION... /issued 1134 AM CDT SAT JUL 30 2016/ DISCUSSION... Shortwave trough across eastern Oklahoma is beginning to fill this morning with an area of showers and thunderstorms advancing farther east into western Arkansas. Meanwhile, upper level ridge along the Gulf coast continues to build farther west. The influence of the ridge will help to shunt the shortwave a bit farther north, but still think our northern and eastern areas will have a better chance for showers and thunderstorms later today. So have kept the previous pop forecast but have raised high temperatures for this afternoon for much of east Texas where less cloud cover and lower pops will be found. Also adjusted sky cover based on the latest observations and trends. Updated text products have already been sent. /19/ PREV DISCUSSION... /issued 609 AM CDT SAT JUL 30 2016/ AVIATION... VFR conditions to prevail through the terminal forecast period. Could see VCTS conditions across area terminals between 30/18Z and 31/00Z. Otherwise, west to southwest winds at 5 to 10 knots today to become south at 5 knots or less overnight. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 76 96 76 / 40 20 20 10 MLU 93 73 95 75 / 40 20 30 20 DEQ 92 74 94 74 / 40 20 30 10 TXK 94 75 95 76 / 40 20 20 10 ELD 93 75 94 74 / 40 20 30 10 TYR 96 76 96 76 / 20 10 10 10 GGG 95 76 96 76 / 20 20 20 10 LFK 96 75 96 75 / 20 20 20 10 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 06/19/09
Hazardous weather outlook, Jul 30, 11:36 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT SAT JUL 30 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1136 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100 DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Jul 30, 2:35 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SAT JUL 30 2016
OKZ077-302015-
MCCURTAIN OK-
235 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 PM CDT...
AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RINGOLD...MOVING EAST NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...RUFE...BETHEL...GLOVER...RINGOLD AND SLIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3437 9484 3407 9482 3404 9516 3424 9515
3425 9505 3431 9504
TIME...MOT...LOC 1933Z 251DEG 9KT 3420 9506
06Local storm report, Jul 30, 3:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL RINGOLD 34.22N 95.13W
07/30/2016 E1.00 INCH MCCURTAIN OK PUBLIC
&&
EVENT NUMBER SHV1600664
20Special weather statement, Jul 30, 3:09 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT SAT JUL 30 2016 OKZ077-302115- MCCURTAIN OK- 309 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY UNTIL 415 PM CDT... AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF BROKEN BOW...OR 27 MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT HERMAN...SHERWOOD AND HOCHATOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3416 9447 3412 9483 3432 9485 3441 9446 TIME...MOT...LOC 2008Z 255DEG 12KT 3424 9475 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:42 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 63 min |
| Jul 30, 2:40 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 54 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | SHV | Howard | 46 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller | 40 min |
| Jul 30, 4:18 PM CDT | Special Weather Statement | SHV | Howard | 42 min |
| Jul 30, 5:12 PM CDT | Special Weather Statement | SHV | Nevada | 48 min |
| Jul 30, 6:28 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.